CSN Login
Members Online: 3

You are here

CSN Outage 12/5/19

CSN will be down for maintenance on 12/5/19 from 10pm-12pm EST. We apologize for the inconvenience. 

unable to complete intercourse

Brian21030
Posts: 2
Joined: May 2015

I'm a 58 year old and three years out and cancer free with chemo and radiation treatment for anal cancer.  I'm told the radiation may have caused nerve damage which renders me unable to sustain an erection.  I also had prostate issues so I had a TURP before the cancer Dx.  I've had ED since the treatment and have wondered aobut what to do for it...  I'd be grateful for advice in this regard from any man who faces this issue.

Thanks in advance,

Brian

CJ613
Posts: 6
Joined: May 2015

One word. Viagra!

Swingshiftworker
Posts: 1013
Joined: Mar 2010

ED drugs will NOT work if there has been physical damage caused to the erectile nerves.  

Nothing other than a penile implant will enable someone with this problem to achieve an erection AND, even so, a man will more than likely NOT be able to achieve ejaculation by means of intercourse using the device.  He will only be able to simulate actual sexual activity; that's all.   Orgasm may still be possible but it would probably have to occur by massaging the prostate (as long as he hasn't had it surgically removed) because the normal ejaculatory/orgasmic nervous system has been damaged.

 

 

stoniphi's picture
stoniphi
Posts: 54
Joined: Mar 2015

...is a very common side effect of radiation treatments.

 

I was prescribed a penis pump after my RP and begining chemo in order to preserve the penile cavernosae which enable erection. I have used it every day to keep that tissue capable, will see what happens after the chemo wears off. If I have developed ED, I plan to use the rubber rings to maintain an erection as the pump gives me one. You may consider using a penis pump to keep the tissues capable in the interum.

Swingshiftworker
Posts: 1013
Joined: Mar 2010

Based on anecdotal reports that I've read over the past 5 years since I was diagnosed, permanent damage to nerves that control erectile fuction as a resullt of radiation treatment does not seem to be very common.  On the other hand, it is still a VERY common as a side effect of surgery. 

I believe that such damage occured more commonly over 10 years ago, when control over the delivery of radiation w/EBRT and intermally with BT was much less precise than it is now.  However, the improvements in radiation in the past 10 years have dramatically reduced the incidence of permanent ED in connection w/EBRT or BT and, based on recent studies, have almost entirely eliminated the possibility w/CK. 

hopeful and opt...
Posts: 2226
Joined: Apr 2009

At a lecture that I attended this week by Dr. Fuller, as I remember, it was presented that 1/3 of those who are potent, who undergoing SBRT develop ED. It is age related. I will post this lecture to the forum when it becomes available.

Beau2
Posts: 261
Joined: Sep 2010

Brian,

Sorry about your radiation induced ED.

I would only recommend implants as a last resort.

If the pills do not work you may want to consider penile injections.

Google "trimix Ed" and you will be able to get some info on an injectable. There is also bimix, Edex and caverject, to name a few.

Also, you may want to go to the forum at franktalk.org .... It is a forum specific to ED.

Another thing you may want to look at is the videos by Dr. John Mulhal (an ED expert at John Hopkins). Google his name and add ED and you will be able to find the videos.

Good luck and best wishes as you move forward.

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3323
Joined: May 2012

 

Brian,

The ED you are having from anal cancer radiation sounds very similiar to some of what prostate treatments cause, but might be a little different. Your radiaton oncologist should be able to tell you if the erectile nevers were irradiated, but I would doubt it, given the accuracy of most radition technologies today.

I had my prostate surgically removed in January, and had been totally impotent since.  Yesterday, I went to the urologist for a TRIMIX injection. The doctor told me that Viagra would do nothing for me this early post-surgery. TRIMIX is much, much more powerful that Viagra.

After the injection into the side of the penis, which was not very painful, I had total and full "results" within less than ten minutes !  This lasted over three and a half hours....  The RN told me that this extremely long erection would not be an issue in the future, because we will lower the dose.

I went from NO arousal since surgery, to full erection in ten minutes (the RN rated my response at "85%").   The doctor told me that my response would mean that I will need no "pump" to safeguard the vascular/erectile tissue. What ordinarily happens, I am told, is that the Trimix will continue to allow full sexual activity until the nerves and other tissues totally heal, which post-surgery can often take a year.

I would recommend that no man discuss a penile implant until the effictiveness of Trimix has been ruled out in their particular case.

A one month vile of the drug, which can only be bought at a compounding pharmacy, along with all of the needles and alcohol wiped necessay, is only costing us $85, but we are blessed with good insurance.  This is a tiny fraction of the cost of pill-form ED meds.

My wife (who went with me) and I were quite surprised at the immediate results. Various studies show Trimix to be effective in 75-80% of men to whom it is perscribed.  From what I understand, Trimix is effective even in cases where the erectile nerves have been damaged.

max

http://www.trimixinjection.com/

 

.

stoniphi's picture
stoniphi
Posts: 54
Joined: Mar 2015

...I also apprciate the information and your' relating the experience. I have been concerned that getting a shot there would hurt, not sure I could do that. I guess I will see when I get to that point.

Subscribe to Comments for "unable to complete intercourse"